MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD BBL¿ VENTING UNIT; BLOOD CULTURE

BECTON, DICKINSON & CO. BD BBL¿ VENTING UNIT; BLOOD CULTURE
Catalog Number 271056
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: no product returns, photos, or customer reports were received.Tech services has confirmed: the customer was wearing ppe (including gloves) when the incident occurred, results of the customer¿s baseline testing is unknown, and the customer¿s incident aligns with what is defined as an s2 severity level for this product (material 271056).The complaint investigation included a review of qn trends for the batch.No qns were noted on the batch.Complaint trending was performed and no trends were identified for this event type (needle stick).An inspection of retention samples from the complaint batch (170401) determined that the incident did not occur due to product defect.The retention sample also indicated that this product was labeled with revision 02 of the label which does not contain warnings for the user.All batches produced going forward will be labeled with revision 03 of the label that includes the warnings for the user.A cid meeting was held (reference cid #(b)(4)) to determine if a capa was required.Based on a review of complaint trends and the severity for this incident, no further corrective action is required.Investigation conclusion: no product returns, photos, or customer reports were received.This complaint is confirmed based on a review of the current labeling and customer report.Bd id/ast plant quality will continue to closely monitor for trends associated with this material and incident.Root cause description: specific root cause could not be determined for this incident.However, there was no defect identified with the product that would have caused this event.Based on the evaluation of severity and occurrence of this event no further corrective action is required.Labeling on batches going forward will contain user warnings.
 
Event or Problem Description
It was reported that a the customer stuck themselves when removing the vent on a bd bbl¿ venting unit.The vent has been used to dispense blood onto plates.

Brand Name
BD BBL¿ VENTING UNIT
Common Device Name
BLOOD CULTURE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key7195416
Report Number1119779-2017-00012
Device Sequence Number1394246
Product Code JTA
UDI-Device Identifier00382902710561
UDI-Public00382902710561
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number271056
Device Lot Number170401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;